Utah, 2006High Wind in Utah, August 30, 2006
August 30, 2006 · NWS SLC · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 30, 8:55 PM MST, 45 minutes earlier.
Area forecast discussion, Aug 30, 8:55 PM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
955 PM MDT WED AUG 30 2006
.SYNOPSIS...AN UPPER LEVEL PACIFIC TROUGH OVER THE PACIFIC NORTHWEST
WILL MOVE EAST ACROSS THE NORTHERN GREAT BASIN AND NORTHERN ROCKIES
THROUGH THURSDAY. THE ASSOCIATED COLD FRONT WILL SWEEP SOUTH ACROSS
UTAH OVERNIGHT. HIGH PRESSURE ALOFT WILL RETURN FOR THE HOLIDAY
WEEKEND.
&&
.DISCUSSION...STATIONARY SURFACE TROUGH ACROSS NORTHWEST UTAH THIS
AFTERNOON HAS KEPT PREDOMINANTLY NORTHWESTERLY WINDS OVER THE
NORTHWEST DESERTS...BUT WINDS WERE PRETTY MUCH SOUTH OR VARIABLE
OVER MANY AREAS ALONG THE WASATCH FRONT. WITH UPPER TROUGH AXIS
MOVING ACROSS CENTRAL IDAHO THIS EVENING AND 700MB BAROCLINIC ZONE
MOVING INTO NORTHWEST UTAH...COLD FRONT HAS FINALLY MADE ITS PUSH
INTO THE WASATCH FRONT THIS EVENING WITH FROPA AT KSLC NEAR 03Z.
WINDS WERE STRONG ACROSS MANY AREAS OF WESTERN AND SOUTHERN UTAH
TODAY AHEAD OF THE FRONT...AND WITH DRY AIRMASS IN PLACE...RED FLAG
CRITERIA HAVE BEEN MET IN MANY OF THE AREAS WHERE WARNINGS WERE IN
PLACE. A FEW HIGH BASED THUNDERSTORMS MANAGED TO POP UP THIS
EVENING OVER THE TOOELE VALLEY AND WASATCH FRONT NEAR AREA OF LOW
LEVEL CONVERGENCE. THESE THUNDERSTORMS PRODUCED A FEW WIND GUSTS IN
THE 40MPH RANGE. A BAND OF SHOWERS/VIRGA IS STILL EVIDENT ON RADAR
ALONG A LINE FROM EASTERN JUAB COUNTY INTO THE WESTERN UINTAS...BUT
CURRENTLY ONLY SEEING ABOUT 35DBZ MAX REFLECTIVITY AND NO LIGHTNING
STRIKES. THUS...THINGS LOOK LIKE THEY ARE TAPERING OFF AND CURRENT
PACKAGE WILL PROBABLY BE OKAY WITH NO MENTION OF PRECIP AFTER
MIDNIGHT TONIGHT.
THE 700MB BAROCLINIC ZONE IS ONLY PROGGED TO MAKE IT TO CENTRAL
UTAH. MEANWHILE THE SURFACE FRONT WILL PUSH ALL THE WAY INTO
SOUTHEAST UTAH TOMORROW. COOLER TEMPERATURES WILL SETTLE OVER
NORTHERN UTAH TOMORROW AS 700MB TEMPS DROP TO 6-8C. THE COOLING MAY
BE SLIGHTLY UNDERDONE IN THE MODELS...AS 700MB TEMPS AT KBOI AT 00Z
WAS -3C...1 TO 2 DEGREES BELOW PROGGED. EITHER WAY...EXPECT SLIGHTLY
BELOW NORMAL TEMPERATURES OVER MUCH OF NORTHERN UTAH
TOMORROW...ALTHOUGH COOLING WILL NOT BE AS DRAMATIC OVER THE SOUTH.
TEMPERATURES SLOWLY WARM BACK UP THROUGH THE WEEKEND AS HIGH
PRESSURE RETURNS TO THE AREA.
WILL UPDATE FORECAST MAINLY TO REDUCE SKY COVER FOR TONIGHT FOR SOME
ZONES.
&&
.AVIATION...BREEZY POSTFRONTAL WINDS AT SLC WILL GRADUALLY DECREASE
LATE THIS EVENING...BUT WINDS ARE EXPECTED TO STAY OUT OF THE
NORTHWEST THROUGH TOMORROW AFTERNOON. WITH AIRMASS BECOMING STABLE
BEHIND THE FRONT...THUNDERSTORMS NOT ANTICIPATED THE REST OF TONIGHT
OR TOMORROW.
&&
.FIRE WEATHER...RED FLAG CRITERIA HAVE BEEN MET IN MANY AREAS WHERE
THE RED FLAG WARNINGS WERE IN PLACE. HOWEVER...CONDITIONS HAVE
MODERATED THIS EVENING AND THE WARNINGS WERE ALLOWED TO EXPIRE. THE
COLD FRONT HAS PUSHED ACROSS NORTHWEST UTAH...AND HUMIDITIES HAVE
RISEN ABOVE CRITICAL LEVELS AS A RESULT...ALTHOUGH WINDS WILL REMAIN
GUSTY THROUGH THE LATE EVENING HOURS. OVER SOUTHERN UTAH AHEAD OF
THE FRONT...WINDS HAVE DECREASED. THE FRONT IS EXPECTED TO MAKE IT
INTO SOUTHWEST AND EAST CENTRAL UTAH BY EARLY MORNING. HUMIDITIES
ARE FORECAST TO RECOVER NICELY BEHIND THE FRONT TONIGHT...AND DO NOT
EXPECT ANY WIDESPREAD AREAS OF STRONG WINDS OR LOW RH ON THURSDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&
CHENG
Hazardous weather outlook, Aug 30, 6:00 AM MST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT WED AUG 30 2006
UTZ001>021-WYZ021-311300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST
MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE
DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE
AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH
CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING-
UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH
MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH
PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN
UINTA MOUNTAINS-
700 AM MDT WED AUG 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND EXTREME SOUTHWEST WYOMING.
.DAY ONE...TODAY
A COLD FRONT SWEEPING SOUTH OUT OF EXTREME NORTHWEST UTAH WILL
GENERATE MODERATE TO STRONG SOUTH WINDS OVER WESTERN UTAH. LOW
RELATIVE HUMIDITIES COMBINED WITH THE WINDS WILL CREATE HAZARDOUS
FIRE WEATHER CONDITIONS OVER MUCH OF THE WESTERN HALF OF UTAH THROUGH
THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
COOLER TEMPERATURES WILL FOLLOW THE FRONT SOUTH THROUGH UTAH THE
NEXT COUPLE OF DAYS. HIGH PRESSURE ALOFT WILL RETURN DURING THE
WEEKEND...BRINGING A GRADUAL WARMING TRENDS TO THE INTERMOUNTAIN
REGION.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, C W Box Elder/C W Xe Toole/X W Salt Lake/X Nw Utah
- When
- August 30, 9:40 PM MST
- Where
- C W Box Elder/C W Xe Toole/X W Salt Lake/X Nw Utah forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
Rosebud RAWS reported gusts to 60mph behind a cold front.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in West Virginia, August 30, 2006$6.3 million · 2.5 in hail · 14 events
- Lightning Strike in South Carolina, August 30, 2006$500,000 · 1 event
- Hail and Damaging Wind in Mississippi, August 30, 2006$60,000 · 50 kt wind · 3 events
- Damaging Wind in Alabama, August 30, 2006$45,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 30, 2006$20,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in North Carolina, August 30, 20061.25 in hail · 12 events
- Tropical Storm in Georgia, August 30 to 31, 200610 events
- Tropical Storm in South Carolina, August 30 to 31, 20067 events
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, August 30, 2006$12,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Wind in Kentucky, August 30, 2006$7,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529968.